MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED TS ADMIN SET-CEA (990226.SPE)-1 BOX; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED TS ADMIN SET-CEA (990226.SPE)-1 BOX; MICROSPHERES RADIONUCLIDE
Model Number M00139553CEA0
Medical Device Problem Codes Infusion or Flow Problem (2964); Adverse Event Without Identified Device or Use Problem (2993); Radiation Underexposure (3018)
Health Effect - Clinical Codes Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a procedural related dissection occurred.In (b)(6) 2020, a misadministration of therasphere y-90 microspheres occurred.The physician was unable to inject the therasphere from the delivery apparatus into the patient.Seven days later, a repeat procedure was attempted, however, the injection attempt failed.During this procedure, stenosis in the femoral artery was identified.The patient was given blood thinners.The stenosis is thought to be either the dissection of the arterial wall from the non-bsc closure device, or it was the displaced closure device itself from the first therasphere procedure.In late (b)(6) 2020, the patient reported difficulty in walking, their leg would go numb and essentially feel dead and heavy.The patient sought medical advice.After imaging of the artery was completed, the patient learned that the closure device had collapsed into the artery and the arterial wall suffered a dissection.In (b)(6) 2021, a surgeon who specializes in arterial surgery attempted to repair the dissected arterial wall and remove the collapsed angioseal device, however, the patient still experiences leg numbness.
 
Event or Problem Description
It was reported that a procedural related dissection occurred.On (b)(6) 2020 the physician was unable to inject the therasphere y-90 microspheres from the delivery apparatus into the patient.On (b)(6) 2020, a repeat procedure was attempted, however, the injection attempt failed.During this procedure, stenosis in the femoral artery was identified.The patient was given blood thinners.The stenosis was thought to be either the dissection of the arterial wall from the non-boston scientific closure device, or it was the displaced closure device itself from the first therasphere procedure.In late (b)(6) 2020, the patient reported difficulty in walking, their leg would go numb and essentially feel dead and heavy.The patient sought medical advice.After imaging of the artery was completed, the patient learned that the closure device had collapsed into the artery and the arterial wall suffered a dissection.The closure device that was used to close the femoral artery failed, resulting in a dissection in the patient's arterial wall.On (b)(6) 2021, a surgeon who specializes in arterial surgery attempted to repair the dissected arterial wall and remove the collapsed angioseal device, however, the patient still experiences leg numbness.

Brand Name
TS ADMIN SET-CEA (990226.SPE)-1 BOX
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house
weydon lane, farnham
surrey
UK  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12668230
Report Number2134265-2021-13196
Device Sequence Number17218064
Product Code NAW
UDI-Device Identifier05060116920253
UDI-Public5060116920253
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00139553CEA0
Device Catalogue Number2361-06
Device Lot Number196D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT ANGIOSEAL CLOSURE DEVICE; ABBOTT ANGIOSEAL CLOSURE DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale